Top
10
Doctor insights on: Reasons For Sudden Weight Gain In Women

Share
Dr. Michael Rothman
1,333 doctors shared insights

Weight Gain (Definition)

Weight gain is an increase in body weight. This can be a result of increases to muscle mass, increases in body fat, or increases in body fluids like water. Occasionally, weight gain can be a symptom of ...Read more


2

2
What is the reason that anti deprressants cause weight gain?

What is the reason that anti deprressants cause weight gain?

Block of receptors: Two of these receptors are especially associated with weight gain when blocked. These are the muscarinic acetylcholine receptor and the histamine receptors. Antidepressants that block these receptors have more weight gain associated with them than do antidepressants that avoid them. Most of the older antidepressants such as the tricyclics also cause wt gain. ...Read more

3

3
What is considered excessive weight gain I've gained 9 lbs in 5 wks for no apparent reason?

What is considered excessive weight gain I've gained 9 lbs in 5 wks for no apparent reason?

Two possibilities: First reason may be from fluid or salt and water retention from an increase in salt and water. Diuretics may also cause swelling. Heart and kidney trouble may be a concern. Associated shortness of breath; prompt medical need is indicated. Also excess calories or combined excess calories and reduced physical activity could cause excess weight gain. ...Read more

See 1 more doctor answer
4

4
I have been taking fexofenadine tablets every day for the past 2 yrs, and i hv also gained some weight, could this be the reason of my weight gain?

I have been taking fexofenadine tablets every day for the past 2 yrs, and i hv also gained some weight, could this be the reason of my weight gain?

No: Some of the older antihistamines like periactin (cyproheptadine hydrochloride) can cause weight gain, but all of the newer ones like fexofenadine, zyrtec, claratin, etc do not cause weight gain. This is a common misconception. ...Read more

5

5
Haven't seen my period since childbirth. Could it be the reason for my weight gain and bloatedness?

Haven't seen my period since childbirth. Could it be the reason for my weight gain and bloatedness?

Birth and Periods: As long as there is no possibility that you got pregnant then it is most likely that you are breastfeeding. Breastfeeding early after a birth will delay your menstrual cycle to a degree that you may not have periods for a short time. ...Read more

6

6
I have sudden weight gain only in abdomen area. Sometimes feeling bloated. What could be the reason?

I have sudden weight gain only in abdomen area. Sometimes feeling bloated. What could be the reason?

Pregnant?: Make sure you are or are not. Could be other gyn, bowel issues. Increased belly could be fetus, feces, fat, other fertile issues(fibroids, ovarian cysts, etc), fluid (as cites). See your doc. ...Read more

7

7
What could be the the possible reason of my weight gain? Went from 101lbs to 147.7lbs in 5 yrs. No thyroid problem. But have a sedentary lifestyle.

Die diet diet: rapid weight gain is most of the time attributed to high grain/carb intake. limit to no more than 50 grams per day while increasing good fat and protein intake to avoid hunger issues and allow long term adherence. go paleo ! ...Read more

8

8
I am having one glass warm milk with fine crushed almond powder before sleep can be reason of weight gain, should I be concerned?

I am having one glass warm milk with fine crushed almond powder before sleep can be reason of weight gain, should I be concerned?

Yes: I'm concerned just because you are gaining weight. It's calories in versus calories out (metabolism, exercise, illness). No one actually counts calories for any length of time because it's tedious and basically impossible. Your best move is to get back to some serious physical exercise like when you were a teen, and eat smaller portions, avoiding grease and sugary stuff. A gift for yourself. ...Read more

9

9
Considering Buspar (buspirone) for GAD , but very very concerned about weight gain (part of reason I am anxious in the first place).is weight gain common?

Considering Buspar (buspirone) for GAD , but very very concerned about weight gain (part of reason I am anxious in the first place).is weight gain common?

Unlikely: Weight gain is listed as an uncommon (~1%) side effect of Buspar (buspirone). If this has been recommended by your doctor for GAD, it's worth trying. Monitor your weight and let doc know if you're concerned and stop med if it's a problem. Bottom line: Buspar (buspirone) is not associated with weight gain. I hope this helps. ...Read more

See 1 more doctor answer
10

10
Daughter 51 eats & excercises ex. gained 35 lbs 4 no reason. blood work shows high cortisol level. lots stress @ work. Can cortisol cause weight gain?

Daughter 51 eats & excercises ex. gained 35 lbs 4 no reason. blood work shows high cortisol level. lots stress @ work. Can cortisol cause weight gain?

Yes, but need to: find out why is cortisol high? All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Having said that, You also need to be evaluated for glucose intolerance and diabetes. It is imperative to lose weight, not easy, but essential. ...Read more